Ask Your Health Question and Get an Answer ASAP
I understand your concern.
And firstly i appreciate your efforts to keep you healthy.
Now as you are worrying about echogenic liver with compatible to fatty liver so this could be caused due to high triglycerides,Obesity,Alcohol intake.
And as your hepatic blood work are fine now so i want to assure you that this echogenic liver can be reversible.
However it takes few months to recover again by it's own.
As you have lose weight,quit alcohol and reduce fat rich diet so these are good lifestyle modifications.
If you are still unable to lose weight then you should ask your doctor for Thyroid function test to rule out Thyroid dysfunction.
Also ask for FDA approved weight loss pill-Orlistat.
And continue to get repeat blood work every 4 months.
I hope this helps.
Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.
If you have any further query then feel free to ask.
Bonus and positive feedback are highly appreciated.
So you see no need for a follow-up ultrasound nor to see a specialist?
The mild discomfort I feel at times on my right side is not ominous of something worse?
Supplements and medications ok to take? Not harming my liver further? Is Orlistat a prescription?
I am scared this will progress to cirrhosis or liver cancer?
Thanks for the follow-up.
You should continue your Supplements and medications as such for next 2 months.
And get a repeat blood work and if everything is fine then you should ask your doctor to adjust dosage of your medications.
You need to keep control over your diet and lifestyle modifications which are best for you.
As you feel mild discomfort in right side so i would also advise you a follow-up ultrasound in next few months.
You can consult a Gastroenterologist as well.
The drug Orlistat is currently available over the counter, under the brand name "alli", in the US, Australia, and Europe.
However it is advised to consult your doctor first before starting it.
You shouldn't worry about Liver cirrhosis and cancer as chances are less in your case.
What would the follow up ultrasound be useful in doing?
I have a GI doctor whom I saw in October this year and he evaluated me and because I had a colonoscopy and upper endoscopy in October 2011 he saw no reason to do anything.
Ultrasound Whole abdomen can help in screening the current condition of your liver as you have mild discomfort in right side of abdomen.
Even it gives you a good clue that your fatty liver has reversible.
It should be done only for a precautionary measure.
Main good thing is that your blood work is fine.
What could be the reason that the liver may give me discomfort? Inflammation? And if the ultrasound showed the fatty liver again, what could be done other than what I am doing? Last ultrasound showed no other abnormalities like cysts, tumors, scarring, etc.
Sorry for all the follow ups. i will additionally compensate you.
Mild discomfort in right side of abdomen can be caused due to Liver inflammation,Renal calculi,Muscloskeletal pain,bloating.
There is no specific medication for treating Fatty liver.
Only line of treatment is treating the underlying cause(QUIT ALCOHOL,REDUCE WEIGHT,LIMIT FAT RICH DIET).
So having said this,chances of liver inflammation are less as your blood work is fine.
Most possible cause can be Muscloskeletal pain,bloating.
So you can try gentle massage with muscle relaxant ointment and warm compresses with a heating pad when you get discomfort.
Also hydrate yourself with plenty of fluids.
Last reply: What is renal calculi?
Would inflammation of the liver cause my enzymes be higher than normal?
I believe that I had this discomfort prior to the diagnosis of fatty liver...so in all likelihood, my lower back problems could be the cause? I start physical therapy next week.
I am so sorry. This is consuming me. Can I wait until July when I see my dr to ask about ultrasound?
Renal calculi are kidney stones.
Inflammation of the liver cause your enzymes be higher than normal.
Yes you can wait until July to ask your doctor for ultrasound.
Physical therapy can be helpful.